Alert archive / Alabama / Winter Storm Warnings in 2014

Winter Storm Warning 2, NWS Huntsville, AL

February 11, 20146 counties in Alabama

NWS Huntsville, AL issued this winter storm warning at Feb 11, 2014, 6:08 AM CST for 6 counties in Alabama. It was in force for 6 hr. 32 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 11, 2014, 6:08 AM CST (12:08 UTC)
Expired
Feb 11, 2014, 12:00 PM CST
In force
6 hr
Issued by
NWS Huntsville, AL

Counties Cullman County, AL, DeKalb County, AL, Jackson County, AL, Lawrence County, AL, Marshall County, AL, Morgan County, AL

The radar

The Northeast Alabama radar (KHTX), 67 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 11, 6:45 AM CSTSNOW 25 Nne Hartselle, AL
Feb 11, 6:55 AM CSTHEAVY SNOW 3.5Arab, ALRELAYED BY SOCIAL MEDIA.
Feb 11, 7:00 AM CSTSNOW 12 Wsw Hollytree, AL
Feb 11, 7:00 AM CSTSNOW 1.23 Ene Moulton, AL
Feb 11, 7:00 AM CSTHEAVY SNOW 2.51 Wsw Priceville, AL
Feb 11, 7:00 AM CSTHEAVY SNOW 3.14 W Guntersville, AL
Feb 11, 7:00 AM CSTHEAVY SNOW 3.31 Ne Woodville, AL
Feb 11, 7:10 AM CSTHEAVY SNOW 4Arab, AL
Feb 11, 7:10 AM CSTHEAVY SNOW 4.5Boaz, AL
Feb 11, 7:10 AM CSTHEAVY SNOW 4.5Douglas, AL
Feb 11, 7:10 AM CSTHEAVY SNOW 56 Ene Guntersville, ALAT GUNTERSVILLE STATE PARK.
Feb 11, 7:10 AM CSTHEAVY SNOW 5Grant, AL
Feb 11, 7:16 AM CSTHEAVY SNOW 3.5Fort Payne, ALRELAYED BY SOCIAL MEDIA.
Feb 11, 7:16 AM CSTHEAVY SNOW 4Sw Fort Payne, ALAT THE DEKALB COUNTY EOC.
Feb 11, 7:16 AM CSTHEAVY SNOW 5Sw Fort Payne, ALAT THE DEKALB COUNTY EOC.
Feb 11, 8:21 AM CSTSNOW 5.5Rainsville, AL
Feb 11, 8:25 AM CSTHEAVY SNOW 03 Ne Crossville, AL4.5 INCHES OF SNOW AT INTERSECTION OF COUNTY ROADS 46 AND 160
Feb 11, 8:25 AM CSTHEAVY SNOW 4.53 Ne Crossville, AL4.5 INCHES OF SNOW AT INTERSECTION OF COUNTY ROADS 46 AND 160
Feb 11, 8:34 AM CSTSNOW 1.5Flint City, AL1.5 INCHES OF SNOW ON ROAD AT HWY 31 AND DEER SPRINGS RD IN FLINT CITY.
Feb 11, 8:44 AM CSTSNOW 52 Nne Crossville, ALMEASURED 5 INCHES OF SNOW WITH SNOW STILL FALLING.
Feb 11, 8:50 AM CSTHEAVY SNOW 01 N Powell, AL5 INCHES OF SNOW ON SAND MOUNTAIN ONE MILE NORTH OF POWELL.
Feb 11, 8:50 AM CSTHEAVY SNOW 51 N Powell, AL5 INCHES OF SNOW ON SAND MOUNTAIN ONE MILE NORTH OF POWELL.
Feb 11, 9:45 AM CSTSNOW 0Collinsville, AL1.8 INCHES OF SNOW IN COLLINSVILLE
Feb 11, 9:45 AM CSTSNOW 1.8Collinsville, AL1.8 INCHES OF SNOW IN COLLINSVILLE
Feb 11, 9:55 AM CSTSNOW 5Cullman, ALREPORT VIA SOCIAL MEDIA
Feb 11, 10:17 AM CSTSNOW 5.5Grant, AL
Feb 11, 11:00 AM CSTSNOW 2Holly Pond, AL
Feb 11, 11:11 AM CSTSNOW 5Eva, ALMEASURED SNOW REPORT VIA SOCIAL MEDIA
Feb 11, 11:15 AM CSTSNOW 3.3Cullman, AL3.3 INCHES OF SNOWFALL AT THE CULLMAN POST OFFICE.
Feb 11, 11:30 AM CSTSNOW 0West Point, AL4.0 INCHES OF SNOW DEPTH ESTIMATED AT WEST POINT.
Feb 11, 11:30 AM CSTSNOW 4West Point, AL4.0 INCHES OF SNOW DEPTH ESTIMATED AT WEST POINT.
Feb 11, 12:07 PM CSTSNOW 3.5Guntersville, AL3.5 INCHES OF SNOW IN GUNTERSVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 0.1 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2014-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2014-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
432 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
357 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WWUS44 KHUN 111208
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
608 AM CST TUE FEB 11 2014

...SNOWY TRAVEL EXPECTED THIS MORNING... 
...HEAVY SNOW IS LIKELY ON WEDNESDAY...

.THE FIRST OF TWO WINTER SYSTEMS WILL BRING SNOW...POSSIBLY MIXED
WITH SLEET THIS MORNING. THE SNOW MAY MIX WITH OR CHANGE TO RAIN
BEFORE ENDING THIS AFTERNOON. A MORE SIGNIFICANT WINTER STORM
WILL DEVELOP IN THE NORTHERN GULF OF MEXICO AND TRACK NORTHEAST
THROUGH THE ATLANTIC STATES AND APPALACHIAN MOUNTAINS. THIS
SYSTEM IS EXPECTED TO BRING HEAVY SNOW TO NORTH ALABAMA AND
SOUTHERN MIDDLE TENNESSEE ON WEDNESDAY.

ALZ004-007>010-016-112015-
/O.UPG.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/
/O.NEW.KHUN.WS.W.0002.140211T1208Z-140211T1800Z/
/O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/
LAWRENCE-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-
INCLUDING THE CITIES OF...MOULTON...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN
608 AM CST TUE FEB 11 2014

...WINTER STORM WARNING IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...

THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW...WHICH IS IN EFFECT UNTIL NOON CST TODAY.
THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT.

* TIMING AND AREAS AFFECTED...SNOW AND SLEET WILL CONTINUE THIS
  MORNING BEFORE TAPERING OFF BY AROUND MIDDAY. THE SNOW MAY MIX WITH
  OR CHANGE TO RAIN THIS AFTERNOON AS TEMPERATURES WARM ABOVE
  FREEZING.

  LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD
  AND HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH
  SLEET AT TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN TENNESSEE
  ARE EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL DIMINISH OR END
  LATE WEDNESDAY NIGHT.

* ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS OF TWO TO FOUR INCHES
  WILL BE COMMON GENERALLY SOUTH OF THE TENNESSEE RIVER... WITH AN
  INCH OR LESS ALONG THE ALABAMA-TENNESSEE STATE LINE. LITTLE OR NO
  ACCUMULATION WILL OCCUR JUST NORTH OF THE STATE LINE.

* ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE...
  WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED THIS
  MORNING...WITH SOME IMPROVEMENT EXPECTED DURING THE AFTERNOON AS
  TEMPERATURES WARM ABOVE FREEZING FOR A FEW HOURS. HOWEVER... SLICK
  SPOTS MAY REDEVELOP THIS EVENING AS TEMPERATURES FALL BACK BELOW
  FREEZING IN MANY LOCATIONS. ACCUMULATING SNOWFALL WILL LIKELY
  CREATE SNOW COVERED ROADS ON WEDNESDAY INTO WEDNESDAY NIGHT.
  VISIBILITY WILL BE REDUCED AT TIMES TO UNDER ONE HALF MILE AT TIMES
  ON WEDNESDAY DUE TO HEAVIER PERIODS OF SNOW. IF YOU MUST
  TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS
  AHEAD OF TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH
COVERED ROADS AND POSSIBLY LIMITED VISIBILITY.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 

IF TRAVEL IS NECESSARY...DRIVE WITH EXTREME CAUTION. REDUCE
DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST
AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION.
AVOID SUDDEN BRAKING OR ACCELERATION...AND BE ESPECIALLY CAUTIOUS
ON HILLS OR WHEN MAKING TURNS.

&&

$$

ALZ001>003-005-006-TNZ076-096-097-112015-
/O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/
/O.CON.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LIMESTONE-MADISON-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...ATHENS...HUNTSVILLE...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
608 AM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...

* TIMING AND AREAS AFFECTED...SNOW AND PERHAPS SOME SLEET WILL 
  CONTINUE THIS MORNING BEFORE TAPERING OFF BY AROUND MIDDAY. 
  THE SNOW MAY MIX WITH OR CHANGE TO RAIN THIS AFTERNOON AS 
  TEMPERATURES WARM ABOVE FREEZING. 

  LIGHT SNOW WILL REDEVELOP LATE TONIGHT...THEN BECOME WIDESPREAD
  AND  HEAVY AT TIMES ON WEDNESDAY MORNING. THE SNOW MAY MIX WITH
  SLEET AT  TIMES. ALL AREAS OF NORTH ALABAMA AND SOUTHERN
  TENNESSEE ARE  EXPECTED TO SEE ACCUMULATING SNOW. SNOW WILL
  DIMINISH OR END LATE  WEDNESDAY NIGHT.

* ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS AROUND AN INCH OR
  LESS ARE EXPECTED ALONG THE ALABAMA-TENNESSEE STATE LINE. LITTLE
  OR NO ACCUMULATION WILL OCCUR JUST NORTH OF THE STATE LINE.

* ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE...
  WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS ARE ANTICIPATED THIS
  MORNING...WITH SOME IMPROVEMENT EXPECTED DURING THE AFTERNOON AS
  TEMPERATURES WARM ABOVE FREEZING FOR A FEW HOURS. HOWEVER...SLICK
  SPOTS MAY REDEVELOP THIS EVENING AS TEMPERATURES FALL BACK BELOW
  FREEZING IN MANY LOCATIONS. ACCUMULATING SNOWFALL WILL LIKELY
  CREATE SNOW COVERED ROADS ON WEDNESDAY INTO WEDNESDAY NIGHT.
  VISIBILITY WILL BE REDUCED AT TIMES TO UNDER ONE HALF MILE AT TIMES
  ON WEDNESDAY DUE TO HEAVIER PERIODS OF SNOW. IF YOU MUST
  TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD CONDITIONS
  AHEAD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH
COVERED ROADS AND POSSIBLY LIMITED VISIBILITY.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 
&&

$$

12
2 follow-up statements
881 
WWUS44 KHUN 111659
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1059 AM CST TUE FEB 11 2014

...SNOW WILL CONTINUE TO DIMINISH THROUGH NOON TODAY...
...HEAVY SNOW IS LIKELY ON WEDNESDAY...

.THE FIRST OF TWO WINTER SYSTEMS HAS BROUGHT SNOW ACROSS THE AREA
THIS MORNING AND WILL DIMINISH THROUGH NOON TODAY. A MORE
SIGNIFICANT WINTER STORM WILL DEVELOP IN THE NORTHERN GULF OF MEXICO
AND TRACK NORTHEAST THROUGH THE ATLANTIC STATES AND APPALACHIAN
MOUNTAINS. THIS SYSTEM IS EXPECTED TO BRING HEAVY SNOW TO NORTH
ALABAMA AND SOUTHERN MIDDLE TENNESSEE ON WEDNESDAY.

ALZ004-007>010-016-120100-
/O.CON.KHUN.WS.W.0002.000000T0000Z-140211T1800Z/
/O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/
LAWRENCE-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-
INCLUDING THE CITIES OF...MOULTON...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN
1059 AM CST TUE FEB 11 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...

* TIMING AND AREAS AFFECTED...LINGERING LIGHT SNOW AND SLEET WILL
  CONTINUE THIS MORNING BEFORE TAPERING OFF AROUND NOON...ESPECIALLY
  OVER NORTHEAST ALABAMA. LIGHT SNOW WILL REDEVELOP LATE
  TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY
  MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH
  ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING
  SNOW. SNOW WILL DIMINISH OR END LATE WEDNESDAY NIGHT.

* ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS OF TWO TO SIX INCHES
  ARE COMMON ESPECIALLY OVER NORTHEAST ALABAMA...SOUTH OF THE
  TENNESSEE RIVER. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE EXPECTED
  TO OCCUR NORTH OF THE ALABAMA AND TENNESSEE STATE LINE.

* ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... 
  WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL PERSIST THIS
  MORNING...WITH LITTLE IMPROVEMENT EXPECTED DURING THE AFTERNOON AS
  TEMPERATURES HOVER AROUND FREEZING. IF TRAVEL IS NECESSARY...DRIVE
  WITH EXTREME CAUTION. SLICK SPOTS MAY REDEVELOP THIS EVENING AS
  TEMPERATURES FALL BACK BELOW FREEZING IN MANY LOCATIONS.

  ACCUMULATING SNOWFALL WILL LIKELY CREATE SNOW COVERED ROADS ON
  WEDNESDAY INTO WEDNESDAY NIGHT. VISIBILITY WILL BE REDUCED AT TIMES
  TO UNDER ONE HALF MILE AT TIMES ON WEDNESDAY DUE TO HEAVIER PERIODS
  OF SNOW. IF YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER
  AND ROAD CONDITIONS AHEAD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH
COVERED ROADS AND POSSIBLY LIMITED VISIBILITY.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ALZ001>003-005-006-TNZ076-096-097-120100-
/O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/
/O.CON.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LIMESTONE-MADISON-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...ATHENS...HUNTSVILLE...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
1059 AM CST TUE FEB 11 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON CST
TODAY...
...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...

* TIMING AND AREAS AFFECTED...SNOW AND PERHAPS SOME SLEET WILL
  CONTINUE TO DIMINISH THROUGH NOON TODAY. LIGHT SNOW WILL REDEVELOP
  LATE TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON
  WEDNESDAY MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS
  OF NORTH ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE
  ACCUMULATING SNOW. SNOW WILL DIMINISH OR END LATE WEDNESDAY NIGHT.

* ACCUMULATIONS FOR TODAY...TOTAL ACCUMULATIONS OF ONE TO TWO INCHES
  ARE COMMON OVER NORTHWEST ALABAMA AND AREAS NORTH OF THE TENNESSEE
  RIVER. LITTLE OR NO ADDITIONAL ACCUMULATIONS ARE EXPECTED TO OCCUR.

* ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... 
  WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. 

* IMPACTS...HAZARDOUS TRAVEL CONDITIONS WILL PERSIST THIS
  MORNING...WITH LITTLE IMPROVEMENT EXPECTED DURING THE AFTERNOON AS
  TEMPERATURES HOVER AROUND FREEZING. IF TRAVEL IS NECESSARY...DRIVE
  WITH EXTREME CAUTION. SLICK SPOTS MAY REDEVELOP THIS EVENING AS
  TEMPERATURES FALL BACK BELOW FREEZING IN MANY LOCATIONS. ACCUMULATING
  SNOWFALL WILL LIKELY CREATE SNOW COVERED ROADS ON WEDNESDAY INTO
  WEDNESDAY NIGHT. VISIBILITY WILL BE REDUCED AT TIMES TO UNDER ONE
  HALF MILE AT TIMES ON WEDNESDAY DUE TO HEAVIER PERIODS OF SNOW. IF
  YOU MUST TRAVEL...BE SURE TO CHECK THE LATEST WEATHER AND ROAD
  CONDITIONS AHEAD OF TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW AND SLUSH
COVERED ROADS AND POSSIBLY LIMITED VISIBILITY.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. 

&&

$$

SL.77
619 
WWUS44 KHUN 111800
WSWHUN

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1200 PM CST TUE FEB 11 2014

...SNOW HAS ENDED TODAY...
...NEXT WINTER STORM SET TO IMPACT TENNESSEE VALLEY LATE TONIGHT...

ALZ004-007>010-016-120200-
/O.CAN.KHUN.WS.W.0002.000000T0000Z-140211T1800Z/
/O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/
LAWRENCE-MORGAN-MARSHALL-JACKSON-DEKALB-CULLMAN-
INCLUDING THE CITIES OF...MOULTON...DECATUR...GUNTERSVILLE...
SCOTTSBORO...FORT PAYNE...CULLMAN
1200 PM CST TUE FEB 11 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...
...WINTER STORM WARNING FOR THIS MORNING IS CANCELLED...

* TIMING AND AREAS AFFECTED...LIGHT SNOW WILL REDEVELOP LATE
  TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY
  MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH
  ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING
  SNOW. SNOW WILL DIMINISH WEDNESDAY NIGHT.

* ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... 
  WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. 

* IMPACTS...FOLLOWING THE MOST RECENT SNOWFALL ACROSS THE AREA...ICY
  AND SLICK ROAD CONDITIONS WILL PERSIST INTO THIS EVENING. COUNTY
  ROADS...BRIDGES AND OVERPASSES WILL BE THE MOST HAZARDOUS. AS SNOW
  REDEVELOPS LATE TONIGHT INTO WEDNESDAY...WIDESPREAD HAZARDOUS
  TRAVEL CONDITIONS WILL EXIST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ALZ001>003-005-006-TNZ076-096-097-120200-
/O.CAN.KHUN.WW.Y.0003.000000T0000Z-140211T1800Z/
/O.CON.KHUN.WS.W.0001.140212T1200Z-140213T1200Z/
LAUDERDALE-COLBERT-FRANKLIN AL-LIMESTONE-MADISON-MOORE-LINCOLN-
FRANKLIN TN-
INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS...
RUSSELLVILLE...ATHENS...HUNTSVILLE...LYNCHBURG...FAYETTEVILLE...
WINCHESTER
1200 PM CST TUE FEB 11 2014

...WINTER STORM WARNING REMAINS IN EFFECT FROM 6 AM WEDNESDAY TO
6 AM CST THURSDAY...
...WINTER WEATHER ADVISORY FOR THIS MORNING IS CANCELLED...

* TIMING AND AREAS AFFECTED...LIGHT SNOW WILL REDEVELOP LATE
  TONIGHT...THEN BECOME WIDESPREAD AND HEAVY AT TIMES ON WEDNESDAY
  MORNING. THE SNOW MAY MIX WITH SLEET AT TIMES. ALL AREAS OF NORTH
  ALABAMA AND SOUTHERN TENNESSEE ARE EXPECTED TO SEE ACCUMULATING
  SNOW. SNOW WILL DIMINISH WEDNESDAY NIGHT.

* ACCUMULATIONS FOR WEDNESDAY...2 TO 5 INCHES ARE POSSIBLE... 
  WITH ISOLATED HIGHER AMOUNTS ALONG THE CUMBERLAND PLATEAU. 

* IMPACTS...FOLLOWING THE MOST RECENT SNOWFALL ACROSS THE AREA...ICY
  AND SLICK ROAD CONDITIONS WILL PERSIST INTO THIS EVENING. COUNTY
  ROADS...BRIDGES AND OVERPASSES WILL BE THE MOST HAZARDOUS. AS SNOW
  REDEVELOPS LATE TONIGHT INTO WEDNESDAY...WIDESPREAD HAZARDOUS TRAVEL
  CONDITIONS WILL EXIST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

DJN

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this winter storm warning went out at Feb 11, 5:08 AM CST, 1 hour earlier.

Area forecast discussion, Feb 11, 5:08 AM CST, 1 hour before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
508 AM CST TUE FEB 11 2014

.UPDATE...
FOR 12Z TAFS

&&

.DISCUSSION...
/ISSUED 429 AM CST TUE FEB 11 2014/
WELL, TO SAY THAT THE SHORT-TERM PORTION OF THE FORECAST IS COMPLEX
IS DEFINITELY AN UNDERSTATEMENT. THE FIRST OF TWO ROUNDS OF WINTER
WX IS ONGOING ACROSS THE TENNESSEE VALLEY AS I TYPE THIS, AND ANOTHER
MORE SIGNIFICANT ROUND IS EXPECTED TO BEGIN IN ABOUT 24 HOURS FROM
NOW. THERE ARE NUMEROUS DETAILS TO GO OVER, SO LET'S GET STARTED...

RAP H5 ANALYSIS INDICATED A WEAK KINK IN UPPER LEVEL FLOW THIS
MORNING OVER THE TN VALLEY, ENHANCING LIFT OVER OUR AREA IN THE
MIDLEVELS. WIDESPREAD REPORTS OF SNOW ARE POURING INTO THE OFFICE
THIS MORNING, WITH MANY ROADWAYS ACROSS THE AREA NOW COVERED WITH
SNOW AND BECOMING SLICK. ISENTROPIC LIFT/MIDLEVEL FORCING WILL
CONTINUE THROUGH THE LATE MORNING HOURS, TAPERING OFF BY MIDDAY. AS A
RESULT, WILL KEEP THE WINTER WX ADVISORY GOING THROUGH NOON TODAY.
SNOWFALL ACCUMULATIONS NORTH OF THE TN RIVER AROUND AN INCH OR LESS
ARE EXPECTED, WITH SLIGHTLY HIGHER AMOUNTS (1-2") EXPECTED SOUTH OF
THE TN RIVER. RECENT RADAR TRENDS ARE MAKING ME CONSIDER UPGRADING
SOUTHERN/EASTERN COUNTIES TO A WINTER STORM WARNING FOR TODAY, BUT
WILL MONITOR THE TRENDS/REPORTS OVER THE NEXT COUPLE OF HOURS BEFORE
OFFICIALLY PULLING THAT TRIGGER JUST YET.

AS TEMPERATURES WARM EVER SO SLIGHTLY INTO THE 35-37F
RANGE THIS AFTERNOON, THE REMAINING MOISTURE LEFT ACROSS THE AREA
SHOULD TRANSITION TO RAIN (WITH A FEW FLAKES MIXED IN). THIS SHOULD
HELP TO MELT THE SNOW THAT FELL THIS MORNING, HOPEFULLY HELPING TO
ALLEVIATE SOME TRAVEL CONCERNS THIS AFTN. THE DISTURBANCE ALOFT (AND
THE ASSOCIATED SLUG OF MOISTURE) WILL TRANSLATE EASTWARD THROUGH THE
DAY, KEEPING HIGHER POPS IN THE EAST AND LOWER POPS IN THE WEST.

LEFTOVER MOISTURE ON ROADWAYS/BRIDGES/OVERPASSES WILL REFREEZE
TONIGHT/WEDNESDAY MORNING WITH MORNING LOWS DIPPING INTO THE UPPER
20S TO THE FREEZING MARK. WILL HIGHLIGHT THIS THREAT IN THE HWO.

THE SECOND FEATURE OF NOTE THIS MORNING AT H5 IS CURRENTLY SWINGING
ACROSS THE DESERT SW. AS THIS SYSTEM TRAVERSES THE SOUTHERN PLAINS BY
THIS EVENING, SFC CYCLOGENESIS WILL BE INDUCED IN THE WRN GOMEX. AS
THE LOW TRAVELS NORTH/EAST ACROSS SRN AL/GA/INTO THE CAROLINAS,
MOISTURE WILL SPREAD NORTHWARD ACROSS THE CWFA. BUFKIT SOUNDINGS
SHOW A BIT OF DRY AIR/WARMING ALOFT BETWEEN 700-925MB FROM 00-06Z
TONIGHT, ESPECIALLY NORTH OF THE TN RIVER. AS A RESULT, WILL ORIENT
POPS HIGHER SOUTH/LOWER NORTH, WITH SNOW AND SLEET THE PRIMARY P-TYPE
EXPECTED. FURTHER MOISTENING/COOLING OF THE COLUMN WILL ENSUE FROM
6-12Z WITH A TRANSITION TO ALL SNOW EXPECTED AFTER 12Z. PLENTY OF
MOISTURE IS NOTED BETWEEN -15 AND -20F, WITH A SATURATED COLUMN NOTED
BELOW TO THE SFC. BY THIS TIME, THE H5 TROF WILL BE TRAVERSING THE
MS RIVER, ENHANCING LIFT/DYNAMIC COOLING ALOFT. MODERATE TO HEAVY
SNOWFALL IS EXPECTED FROM 18-06Z AS THE UPPER LOW SHIFTS OVERHEAD.
THE FORECAST FOR THIS TIME PERIOD HAS HEAVILY FAVORED THE GFS, AND
WITH THAT SAID, THE GFS SHOWS A TROWAL SETTING UP ACROSS THE AREA
DURING THIS TIME, ENHANCING SNOWFALL TOTALS. HAVE MADE SIGNIFICANT
ADJUSTMENTS TO THE SNOWFALL TOTALS FROM 12Z WEDNESDAY THROUGH 6Z
THURSDAY, TAPERING OFF SNOWFALL FROM 6-12Z THURSDAY. GIVEN THIS, HAVE
OPTED TO UPGRADE THE WINTER STORM WATCH TO A WINTER STORM WARNING.
OFFICIAL PRODUCT TIME WILL RUN FROM 12Z WEDNESDAY TO 12Z THURSDAY,
ALTHOUGH THE HEAVIEST SNOW WILL FALL BETWEEN 18Z WED/06Z THURSDAY.
USING A COMBINATION OF 6:1, 8:1 AND 12:1 (TROWAL), SNOWFALL TOTALS
ARE AS FOLLOWS: 2-3" OVER NW AL, 3-5" ALONG THE I-65 CORRIDOR, AND
6+" POSSIBLE IN NERN AL/PORTIONS OF SRN MIDDLE TN.

WITH THOSE SNOWFALL AMOUNTS EXPECTED, TEMPERATURES THURSDAY ARE IN
JEOPARDY. MORNING LOWS WILL START OUT IN THE MIDDLE TO UPPER 20S
ACROSS THE AREA, WITH GUIDANCE RUNNING SEVERAL DEGREES TOO WARM THIS
MORNING. HAVE UNDERCUT MOS FROM THE UPPER 40S/50 DOWN TO THE 40-45
RANGE, AND EVEN THAT'S PROBABLY TOO WARM. WILL NOT MAKE TOO MANY
CHANGES THOUGH FROM THURSDAY THROUGH THE EXTENDED GIVEN THE IMPACTS
IN THE SHORT-TERM PORTION OF THE FORECAST. A WEAK FRONT PUSHES
THROUGH THE AREA EARLY THIS WEEKEND, BUT A GRADUAL WARMUP IS
EXPECTED AS WE HEAD INTO EARLY NEXT WEEK.

12

&&

.AVIATION...
FOR 12Z TAFS... LIFR/IFR CONDS DUE TO SN AND LOW VSBYS/CIGS WILL
PERSIST THRU ~13-14Z AS A SNOW BAND SHIFTS TO THE SOUTHEAST. CIGS
SHOULD IMPROVE TO VFR RATHER QUICKLY. TONIGHT...A WINTER STORM TAKING
SHAPE IN THE NORTHERN GULF OF MEXICO WILL SPREAD -SN BACK NORTHWARD
INTO THE REGION AFT 06Z WITH MVFR CIGS LIKELY TO DEVELOP INITIALLY.
CONDITIONS WILL LIKELY WORSEN TO LOWER CATEGORIES AFTER 12Z.

AK

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR ALZ001>010-016.

     WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY FOR
     ALZ001>010-016.

TN...WINTER WEATHER ADVISORY UNTIL NOON CST TODAY FOR TNZ076-096-097.

     WINTER STORM WARNING FROM 6 AM WEDNESDAY TO 6 AM CST THURSDAY FOR
     TNZ076-096-097.

&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Feb 11, 4:42 AM CST, 1 hour 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
442 AM CST TUE FEB 11 2014

ALZ001>010-016-TNZ076-096-097-112200-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
442 AM CST TUE FEB 11 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT...

SNOW...AT TIMES MIXED WITH SLEET...WILL CONTINUE THIS MORNING ACROSS
NORTHERN ALABAMA. ADDITIONAL SNOWFALL OF ONE HALF TO ONE INCH IS
EXPECTED...MAINLY SOUTHEAST OF A BRIDGEPORT...HUNTSVILLE...PHIL
CAMPBELL LINE. THE SNOW WILL MIX WITH OR CHANGE TO RAIN BEFORE ENDING
EARLY THIS AFTERNOON. HAZARDOUS TRAVEL CONDITIONS ARE EXPECTED AS A
RESULT OF THE SNOWFALL THIS MORNING. A WINTER WEATHER ADVISORY IS IN
EFFECT UNTIL NOON.  TEMPERATURES MAY WARM ABOVE FREEZING TO PROVIDE
SOME IMPROVEMENT IN CONDITIONS THIS AFTERNOON...BEFORE DIPPING BACK
BELOW FREEZING IN MOST LOCATIONS TONIGHT.

A DEVELOPING WINTER STORM IN THE NORTHERN GULF OF MEXICO WILL BRING A
RETURN OF LIGHT SNOW AND SLEET TO THE REGION BEGINNING LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

A WINTER STORM WARNING IS IN EFFECT ON WEDNESDAY AND WEDNESDAY
NIGHT. SNOW WILL BE HEAVY AT TIMES ON WEDNESDAY...AND AT TIMES WILL
MIX WITH SLEET. SNOWFALL ACCUMULATIONS OF 2 TO 5 INCHES ARE
EXPECTED...WITH THE HEAVIEST TOTALS ON THE CUMBERLAND PLATEAU.
TEMPERATURES MAY RISE ABOVE FREEZING FOR A PERIOD DURING THE
AFTERNOON HOURS...BUT SHOULD FALL RIGHT BACK BELOW FREEZING WEDNESDAY
EVENING CAUSING REFREEZING OF ANY LIQUID MOISTURE. ALL WINTRY
PRECIPITATION SHOULD TAPER OFF WEDNESDAY NIGHT.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
BE NEEDED. TIMELY REPORTS THOUGH OF ANY SLEET OR SNOW ARE GREATLY
APPRECIATED.

AK

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:29 AM CSTWinter Storm WarningHUNColbert, Cullman, DeKalb, Franklin, Jackson, Lauderdale and 5 more47 hr

Nearby

Winter Storm Warnings in Alabama, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.